Illinois, 2007Flood in Illinois, December 16 to 25, 2007
December 16 to 25, 2007 · NWS PAH · 1 event in 1 county or zone
Minor flooding of the Ohio River occurred near Shawneetown. The flooding was the result of a series of low pressure systems during the early and middle part of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding of the Ohio River occurred near Shawneetown. The flooding was the result of a series of low pressure systems during the early and middle part of the month. The heaviest rain occurred on the 15th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Dec 16, 2:35 AM CST, 3 hours 25 minutes earlier.
Area forecast discussion, Dec 16, 2:35 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
235 AM CST SUN DEC 16 2007
.DISCUSSION...
THE UPPER LEVEL LOW CAN BE SEEN ON WV/IR IMAGERY ROTATING ACROSS
IL INTO IN. MEANWHILE THE CENTER OF THE SURFACE LOW WAS ALREADY
ANALYZED DOWN TO 995 MB JUST NORTH OF CINCY...WHICH IS A TAD
AHEAD/DEEPER THAN NAM PROJECTION AT 09Z. WIND GUSTS ACROSS PAH FA
ALREADY ACCELERATING INTO THE UPPER 20S/LOWER 30S ON AVERAGE AND
SHOULD BECOME THE PRIMARY WEATHER FEATURE THIS MORNING...ALONG
WITH THE LAST REMNANTS OF SNOW. HAVE CANCELLED ADVISORY WEST OF
MS RIVER WHERE RADAR SHOWS ACCUMULATING THREAT OVER...BUT STILL
MINOR ACCUMS POSSIBLE EAST AND ESP NORTHEAST THIS MORNING AS RADAR
AND INCOMING REPORTS CONFIRM.
THE STORM PULLS FAR ENOUGH AWAY BY AFTERNOON TO RELAX THE GRADIENT
AND EVEN WORK SOME CLEARING INTO THE WRN 1/2 OF THE FA. COOL HIGH
PRESSURE THEN SETTLES ACROSS THE LOWER MS VALLEY AND WORKS ACROSS
THE SOUTH THROUGH MUCH OF THE COMING WEEK...KEEPING COOL AND DRY
WEATHER IN THE OFFING.
NO CHANGES MADE TO THE LONG TERM. WENT AOB GUIDANCE IN THE NEAR
TERM ACROSS MAINLY THE NORTH...WHERE THE THE COLLAB EXPECTATION IS
THAT LIGHT SNOW COVER MAY HOLD TEMPS DOWN. GRADUAL WARMING BEGINS
BY TUE AND MET/MAV BLEND INTO COLLAB PIC WORKED WELL ENOUGH.
&&
.AVIATION...
AS A SFC LOW MOVES AWAY...THE SFC PRESSURE GRADIENT ACROSS THE PAH
FCST AREA WILL REMAIN TIGHT UNTIL AROUND SUNRISE...FUELING STRONG
WRLY TO NWRLY WINDS. THESE WINDS WILL BEGIN TO DIMINISH SLIGHTLY
BETWEEN SUNRISE AND NOON...FALLING OFF SIGNIFICANTLY AFTER SUNSET.
MEANWHILE...FOR WHILE BEFORE SUNRISE...THE ERN HALF OF THE FCST AREA
WILL EXPERIENCE REDUCED VSBYS DUE TO SNOWFALL...GENERALLY NO WORSE
THAN A MILE. IT WILL TAKE MOST OF THE DAYLIGHT HOURS TO GET RID OF
THE CLOUDS...WHICH WILL BE GENERALLY AT MVFR LEVELS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
EDWARDS-FRANKLIN-GALLATIN-HAMILTON-JACKSON-JEFFERSON-PERRY
IL-SALINE-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...WINTER WEATHER ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR
GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&Hazardous weather outlook, Dec 16, 4:12 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CST SUN DEC 16 2007
ILZ088>094-KYZ001>022-MOZ076-086-087-100-107>112-114-171100-
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-
CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD-PERRY MO-
BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-
SCOTT-MISSISSIPPI-NEW MADRID-
412 AM CST SUN DEC 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...WESTERN KENTUCKY AND SOUTHEAST MISSOURI.
.DAY ONE...TODAY AND TONIGHT
TEMPERATURES WILL BE BELOW FREEZING FOR MUCH OF THE MORNING...
HELPING RECENT RAIN...SNOW...AND SLEET TO PRODUCE ICY SLICK AND
HAZARDOUS TRAVEL CONDITIONS. ESPECIALLY DANGEROUS WILL BE BRIDGES
AND OVERPASSES.
IN ADDITION...NORTHWEST WINDS 15 TO 25 MPH MAY OCCASIONALLY GUST
INTO THE 35 TO 40 MPH RANGE DURING THE MORNING HOURS.
RECENT RAINS HAVE CAUSED FLOODING ON SOME AREA RIVERS. REFER TO
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.
AREAL RIVER FLOODING WILL CONTINUE. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR THE MOST DETAILED AND UP-TO-DATE
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ILZ075>078-080>087-INZ081-082-085>088-171100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-
412 AM CST SUN DEC 16 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY CONTINUES UNTIL 600 AM. LIGHT
ACCUMULATIONS OF SNOW AND TEMPERATURES REMAINING BELOW FREEZING
THROUGH MUCH OF THE MORNING HOURS WILL PRODUCE ICY SLICK AND
HAZARDOUS TRAVEL CONDITIONS. ESPECIALLY DANGEROUS WILL BE BRIDGES
AND OVERPASSES.
IN ADDITION...NORTHWEST WINDS 15 TO 25 MPH MAY OCCASIONALLY GUST
INTO THE 35 TO 40 MPH RANGE DURING THE MORNING HOURS.
RECENT RAINS HAVE CAUSED FLOODING ON SOME AREA RIVERS. REFER TO
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED
INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. NO SEVERE WEATHER IS
ANTICIPATED AT THIS TIME.
AREAL RIVER FLOODING WILL CONTINUE. REFER TO THE LATEST FLOOD
WARNINGS AND STATEMENTS FOR THE MOST DETAILED AND UP-TO-DATE
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Gallatin
- When
- December 16, 6:00 AM CST to December 25, 6:00 PM CST
- Where
- Gallatin County, Shawneetown to 6.84 mi ENE of Shawneetown
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 37.700, -88.130
At Shawneetown, the Ohio River crested at 38.21 feet on December 21. Flood stage there is 33 feet. Bottomland and low-lying fields were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, December 16 to 17, 20071 death · 1 injured · $620,000 · 10 events
- Heavy Snow in New Hampshire, December 16, 20071 death · 3 events
- Coastal Flood in New York, December 16, 2007$7.0 million · 2 events
- Tornado and Damaging Winds in Florida, December 16, 2007$1.0 million · EF1 · 3 events
- High Wind in Virginia, December 16, 2007$198,000 · 52 kt wind · 21 events
- Winter Storm in Vermont, December 16 to 17, 2007$230,000 · 16 events
- Winter Storm in New York, December 16 to 17, 2007$110,000 · 9 events
- High Wind and Strong Wind in New Jersey, December 16 to 17, 2007$25,000 · 51 kt wind · 21 events
- High Wind in North Carolina, December 16, 2007$57,000 · 50 kt wind · 3 events
- High Wind in West Virginia, December 16 to 17, 2007$50,000 · 50 kt wind · 3 events
- High Wind in Vermont, December 16, 2007$45,000 · 50 kt wind · 3 events
- Winter Storm and Winter Weather in New York, December 16 to 17, 200727 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65273.